My husband has a rather large kidney stone that is taking it's time passing. This isn't his first stone he typically has a flare-up every year. This time he was put on Tamsulosin and hydromorphone. It's been 48 hrs and although he is urinating (quite heavily) every 15 minutes or so, he has become very bloated and uncomfortable. His belly is distended and hard to the touch and we aren't sure why. He is a diabetic-taking metformin and glipizide orally 2x daily.
What would cause his bloating since his urine output is more than normal?
it could be that the bladder is inflamed and causing the tummy to swell..or a stone thats causing the irritation will cause very frequent urination..he needs to have a pelvic MRI with contrast to see whats going on for a propper diagnosess..and that theres no interior bleeding from the stone..watch colors of stools ifd there black or throwing up a substance like coffy grounds get to ther er asap..a stone this big can cause major infection or bleeding..and if on narcotics for pain can also cause more irritation..
I'm going to have to disagree here and say get to the ER asap. Hard tissue and that much swelling with a kidney stone over 4mm usually means a blockage. With diabetes that could be deadly. I hope you get him in soon. Good Luck.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.